because of the Crohn's disease, i have inflammation in the joints. my doctor told me to take ibuprofen. But i have read somewhere that this medication can worse my condition. have anyone have similar experience or heard of something like this?
Did you find this post helpful?
First Helper SoManyQuestions
|

replied July 8th, 2007
I have had the same problem. Sometimes I just feel I can't take the pain anymore and suffer if my problems get worse with the medication. I haven't gotten that worse from the ibuprofen though. I try to stick to Aleve. I was told that would be the best thing. So many doctors have told me so many different things though. I think it all depends on your body and how it reacts too.
|
Did you find this post helpful?

replied July 30th, 2007
Supporter
my grandfather had crohns and was told never to take ib profaine, naproxen, and any other anti-inflamitory meds. But maybe that was for his body. My sister was just diagnoist with crohns about two weeks ago and they told her same thing.
Sorry can not be much help
Taykare
|
Did you find this post helpful?

replied August 13th, 2007
my doc has told me the same thing not to take ibprofrin ect the only one i am aloud to take is acetaminophen. i have been told if take the other types it could do alot more damage. the best thing for any crohn's patient is just to take acetaminopen. and that is from my doc. i don't know everybody is different. Very Happy
|
Did you find this post helpful?

replied August 13th, 2007
Ibrophen
hi i sometimes take these tablets and dont get any ill effects i think it does depend on your body as a friend of mine who also suffers with crohns can also tolarate these as well
|
Did you find this post helpful?

replied October 15th, 2007
Ibuprophen
i also have arthritis due to crohnes.i was taking ibuprophen numerous times a day for pain in the joints.i couldn't even open my mouth in the am to get the meds in the joint was so bad.it made me sick to the stomach and caused cramps.my doc switched me to celebrex(also an nsaid).it seems much better on my stomach and i only take 1 a day.as to acetaminophen ,it is better for people with crohnes but unfortunately does not releive arthritis pain(in my experience anyway).hope this helps
|
Did you find this post helpful?

replied March 15th, 2008
From my experience, Advil is a major NO. Tylenol and perks are pretty much the only painkillers I can take that don't clash with the chron's...
|
Did you find this post helpful?

replied April 2nd, 2008
If you have Crohn's you should not take OTC anti-inflammatories. Crohn's is an auto-immune disease where the body's inflammatory response is abdnormal. Taking anti-inflammatories such as ibuprofen can make the extra-intestinal complications of Crohn's (ie arthritis) worse. Ibuprofen is also hard on the stomach and can more easily irritate the already irritated digestive tract of a Crohn's patient. Of course, not everyone will experience these adverse affects but it is recommended that alternative pain medications be used.
|
Did you find this post helpful?

replied April 8th, 2009
anti-inflammatories & crohns
Just got back from the doctor, my husband has Crohns. He had surgery 15 years ago, but it has recently returned. We were advised today that it has been proved that anti-inflammatories can be a cause Crohns in people susceptible to it. He has been taking Advil weekly for migraines, headaches and other muscle pain since before his original surgery. there is a very high likely hood that the advil/IB profen had a direct link to his reoccurance of Crohns. He had a clean bill of health during his last scope at he 10 yr mark.Never never never take anti-inflammatories if you have Crohns. Don't even risk it. I will not allow my children to take them and am advising everyone in the family to stay away from it. It is not worth the risk!!
|
Did you find this post helpful?

User Profile
replied April 9th, 2009
Active User, very eHealthy
Noooo
Aleve is BAD its naproxen which could make everything worse. You should go to your doctor for a full list of medicines in its generic form that will be detrimental to the Crohn's condition.

If its in its generic form you could read the lables of OTC pain relievers which have the medicines' names in its generic form there.
|
Did you find this post helpful?

replied August 20th, 2009
Ibuprofen is known to cause sever ulcers in the bowels in Crohn's patients. It is not something you should take, much less on a regular basis or more than once in a blue moon. I also have arthritis and I take extra strength aspirin, again not on a regular basis, sometimes you just have to suck it up, but it is less harsh on your system than ibuporofen.
|
Did you find this post helpful?

replied October 10th, 2009
Ibuprofen makes my intestinal tract bleed badly. Most Crohn's patients are advised to stay away from Advil, Aleve, and Asprin. (and their generics)

The only thing my GI Doc lets me take is acetaminophen, which does very little for the chronic joint pain unfortunately. I am sure it depends on how the course of your illness is progressing and how you react, but when in doubt, ask the doc BEFORE you take it.
|
Did you find this post helpful?

replied November 22nd, 2009
My doctor told me that my taking of nurofen and using voltaren this year could have been what has stirred up my Crohn's again. He said that the worst thing for people with Crohn's are these anti inflammatory drugs (ibruprofen, voltaren stuff) and smoking. It's a shame I love nurofen!...weird though eh...we have an inflammatory disease which anti inflammatory drugs are bad for. So really it doesn't neccessarily matter whether it makes you feel sick or not (they still cure my aches and pains!), if you have crohn's you shouldn't take them.... particularly if it's not being properly managed (like you've just started on meds or whatever).
|
Did you find this post helpful?

replied December 17th, 2009
I've had a bowel resection 3 yrs ago. Put on Remicade. 6 mo later, had severe joint flare ups and skin reactions to the Remicade. Taken off that, put on a heavy dose of prednisone, tapering for 5 mo. before the joint pain went away. Now taking Humira every 2 weeks. Still having joint pain. I now am on percocets. I started taking advil. Now am anemic and bleeding again. Not worth taking the Advil.
|
Did you find this post helpful?

replied July 17th, 2011
Have you talked to your doctor about taking hycosymine(spell check) or dicyclomine??? I take them for my fatty liver since I CANNOT take tylenol or other things of that nature. They seem to work and I know that fatty liver can be caused from chron's disease.
|
Did you find this post helpful?

replied December 14th, 2018
I have had Crohns for over 20 years now, and as far as otc pain relievers go advil is the only thing that touches headaches, backaches, etc. I'm already taking some prescription drugs for leg pain due to neurological damage done to me by levequin and Cipro antibiotics years ago, and while I also have a neuro-stimulator implant to help cut down the amount of prescribed meds needed just to be able to walk around, that is all they touch. I've had multiple bowel sectionals and fistulas, and am getting threatened with a permanent ostomy of some kind soon, and both my gastro and pain doc keep telling me that the advils aren't helping me. Problem is, with my body asprin, Tylenol, aleve, all that stuff is useless for any headaches, backaches, etc. I get, and the prescribed stuff has all it can do just to keep my legs from feeling like they're literally on fire. So I either suffer with perpetual headaches and backaches or take the advil...some choice, huh?
|
Did you find this post helpful?
Must Read
Crohn's Disease is a chronic disorder that affects digestion. But what is Crohns and how does it affect the body?...
What causes Crohn's disease? Does it run in families (yes)? And how can YOU avoid the risk factors of Crohn's?...
Can you identify symptoms of Crohn's Disease? Learn more about the range of symptoms from mild to severe in this section on Crohn's symptoms here. ...